Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vomiting after taking medication.
Dec 29, 2012

Hi Drs, I've been taking Complera for 6 1/2 weeks, tolerated it very well and have been on time 100% with dosing. Last week I had a headache before my usual dose (with my evening meal) which became quite severe and caused vomiting everything about 1/2- 1hr after eating and taking the tablet. I am yet to find out results of Vl and Cd4 which were taken at 4 weeks on med. This is my first regimen. My Vl was around 25 000 and Cd4 <600 upon commencing treatment. I am a little concerned as i am very sure I vomited my med, and could almost consider it a missed dose. Should I have cause for concern? If this happens in the future would you suggest taking another tablet a few hours after the headache has settled, or wait until the next usual dose? I only get a couple of migraines a year, but always vomit severely. Thanks for your opinion!

Response from Dr. Young

Hi and thanks for posting.

Worry not. If you vomited more than 15-20 minutes after taking your medication, it's pretty unlikely that you vomited up the pill (unless [gross] you actually bothered to see the pill in the vomitus).

Even if you were to have thrown up the pill, your calculated adherence is 44/45 or almost 98%-- well in the acceptable range and without any concern about developing resistance.

In either case, I wouldn't recommend redosing of the medication.

I hope that helps, BY



Previous
Should I start medication or PEP?
Next
Cd4 348 vL 51

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement